Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hi there. Thank you for your question. I will be helping you out with your queries
Thank you Dr. Did you read my message
Yes I did
With what you are describing you definitely do get alcohol withdrawal symptoms when you try to come off.
The most commonly used medications for reducing your alcohol withdrawal symptoms are benzodiazepines.
I do not want to use medication. can I taper off from alcohol.
Such medications can help control the shakiness, anxiety, and confusion associated with alcohol withdrawal and reduce the risk of withdrawal seizures and DTs. In patients with mild to moderate symptoms, the anticonvulsant drug carbamazepine (Tegretol) may be an effective alternative to benzodiazepines, because it is not sedating and has low potential for abuse.
Yes you can try tapering off particularly if your symptoms are not severe and either mild or moderate.
But if at any stage you have severe symptoms you will need to contact your doctor ASAP.
You can try reducing one pint every week.
did you mean if I drink 15 pints a week then next week 14 pints. or at the moment I drink 2 and 1/2 pint and from today can I drink 2 pints for next 7 days then reduce 1 pint every day
If you are on two and a half pint then you can try reducing by half a pint a week.
The more gradual you withdraw the less withdrawal symptoms you will have.
ok thank you. how would I know the difference between mild and severe withdrawal
If you only have twitching then that is a mild symptom.
If you have confusion, seizures then those are severe symptoms.
I worry my mild symptoms may become severe and that's why everytime I start to withdraw then I go back. Thinking I might get severe symptoms.
Shaky handsSweatingMild anxietyNausea and/or vomitingHeadacheInsomniaAbove are mild symptoms.
Disorientation, confusion, and severe anxietyHallucinations (primarily visual) which cannot be distinguished from realityProfuse sweatingSeizuresHigh blood pressureRacing and irregular heartbeatSevere tremorsLow-grade feverThese are severe symptoms.
because I get twitching can I carry on tapering off or will I get any further severe symptoms
well, if you taper carefully then you should be okay
Most of these symptoms happen when one stops cold turkey
ok doctor. Thank you for your help
You are most welcomeWish you all the best.Please do rate me for my services by clicking on one of the smilies below.Kindest regards
yes i will do